# SDR CA140212005

- Difficulty date: February 11, 2014
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bombdr DHC8400
- Aircraft time: 4,559 hours
- Engine: Pwc PW150A
- System (JASC): 2435 · Starter-Generator
- Part: Shaft
- Condition: Sheared
- Location: Starter Gen
- Part time: 6,410 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) NR 1 DC GENERATOR CAUTION IN CLIMB.  CREW RESET THE SW.  MESSAGE CLEARED MOMENTARLY BUT RETURNED.  DC STARTER/GENERATION SYSTEMS, NR 1 STARTER GEN. REPLACED IAW AMM 24-31-01.  OPS AND FUNCTION CHECK OF STARTER/GEN CARRIED OUT.  NO FAULTS FOUND.  LEAK CHECK CARRIED OUT AND CHECKS SERVICEABLE.  WHEN STARTER REMOVED FROM ENGINE THE SHAFT STAYED WITH ENGINE AND IT WAS FOUND THAT THE SHAFT HAD SHEARED AT THE FAN END OF THE STARTER GEN.  THE FAN HAD CONTACTED THE LIVE TERMINALS WITHIN THE HSG AND ARCING HAD OCCURRED.  NOT KNOWN AT THIS TIME THE SEQUENCE OF EVENTS.
